Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Nov 2, 2017, 8:33 PM CDT for Marion County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2017, 8:33 PM CDT (01:33 UTC)
- Expired
- Nov 2, 2017, 9:15 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 114 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
546
WWUS83 KLSX 030133
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
833 PM CDT THU NOV 2 2017
ILZ065-070-030215-
Marion IL-Fayette IL-
833 PM CDT THU NOV 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND SOUTHEASTERN
FAYETTE COUNTIES UNTIL 915 PM CDT...
At 833 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kinmundy, moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Salem, Kinmundy, Farina, Omega, Stephen Forbes Station, Tonti, La
Clede, St. Peter, Alma and Brubaker.
This includes Interstate 57 in Illinois between exits 116 and 135.
LAT...LON 3861 8900 3879 8908 3891 8873 3892 8869
3868 8870
TIME...MOT...LOC 0133Z 249DEG 31KT 3873 8896
$$
GlassWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Nov 2, 6:46 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 2, 6:46 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 646 PM CDT Thu Nov 2 2017 .SHORT TERM... (Through Late Friday Afternoon) Issued at 300 PM CDT Thu Nov 2 2017 Cold front as of 1900 UTC is just northwest of a KMYJ>>KPPQ line and should continue to slowly progress southeastward through tonight. Expecting scattered showers and thunderstorms to develop along the front toward dusk. This puts points roughly along/southeast of the I- 44 corridor in Missouri and I-70 corridor in Illinois with the better chance of seeing this activity. SPC mesoanalysis also shows ~35-40 knots of 0-6 km shear and 1000-1500 J/kg of MLCAPE so a few strong to severe thunderstorms appear possible across southeast Missouri and southwest Illinois. By 0600 UTC, the front should have cleared the CWA with drier and cooler air filtering into the region. Lows tonight should range from the upper 30s to mid 50s from northwest to southeast. Very seasonable early November day thanks to strong surface high pressure across the Upper Midwest. High temperatures should reach the upper 50s to low 60s across much of the area under a partly to mostly cloudy sky. Gosselin .LONG TERM... (Friday Night through Next Thursday) Issued at 300 PM CDT Thu Nov 2 2017 The surface warm front will lift north Friday night and Saturday morning with a period of drizzle and some patchy fog preceding it. By Saturday afternoon the front will have lifted northeast of the CWA, with the precipitation threat ending and the wind shifting to the southwest. Temperatures will warm nicely into the 60s and 70s. A near record warm Sunday is on tap for the area. Temperatures aloft are forecast to rise above 15 degrees Celcius and deep mixing within the lower atmosphere will producing a gusty southwest wind and surface temperatures well into the 70s. Some favored locations could top out in the lower 80s, which would approach record highs. The cold front will approach the region by Sunday afternoon/evening and this is when the greatest risk of severe thunderstorms will exist. SPC continues to highlight the eastern half of the CWA and this seems reasonable given the expected CAPE and shear. Sure, there are some limiting factors for widespread convection developing initially, including a strong capping inversion, but the majority of the model guidance breaks through that convective inhibition, releases the potential energy and develops QPF by evening from St. Louis northeast into south central Illinois. Given the very steep mid level lapse rates forecast, believe we could see some very large hail, in additon to damaging wind gusts and isolated tornadoes. Will continue to monitor trends in guidance and highlight this risk in our suite of messaging/products. Fall weather returns next week with seasonal temperatures and several chances for measurable rain as upper level weather pattern goes zonal with the main surface front remaining to our south. CVKING && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 642 PM CDT Thu Nov 2 2017 Cold front moving through STL metro area, so kept VCSH mention through 02z Friday. Otherwise, main issue is IFR cigs just behind front. Will persist for a few hours, then lift to MVFR, then eventually to VFR by 03z at KUIN, 04z at KCOU and by 12z Friday for metro area tafs. As for winds, to persist from the north, then veer to the northeast to east through rest of forecast period. SPECIFICS FOR KSTL: Cold front moving through STL metro area, so kept VCSH mention through 02z Friday. Otherwise, main issue is IFR cigs just behind front. Will persist through 08z, then lift to MVFR, then to VFR by 12z Friday. As for winds, to persist from the north, then veer to the northeast by daybreak then east by Friday evening. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 2, 2:59 PM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 259 PM CDT Thu Nov 2 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 259 PM CDT Thu Nov 2 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Scattered thunderstorms are expected to develop along a cold front this evening across portions of southeast Missouri and southwest Illinois, mainly to the south and east of St. Louis. While widespread severe weather is not expected, a few stronger thunderstorms are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms are possible across eastern Missouri and Illinois Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters may be needed this evening across southeast Missouri and southwest Illinois. CVKING
In the hours before
Special weather statement, Nov 2, 7:04 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service St Louis MO
704 PM CDT THU NOV 2 2017
MOZ065-073-074-030045-
Washington MO-Jefferson MO-St. Francois MO-
704 PM CDT THU NOV 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON...EAST
CENTRAL WASHINGTON AND NORTHWESTERN ST. FRANCOIS COUNTIES UNTIL 745
PM CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mineral Point, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bonne Terre, Mineral Point, Cadet, Valles Mill, French Village and
Blackwell.
This also includes St. Francois State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3794 9073 3807 9066 3804 9041 3798 9033
3793 9039 3788 9046
TIME...MOT...LOC 0004Z 287DEG 18KT 3798 9063
GlassLocal storm report, Nov 2, 7:46 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
746 PM CDT THU NOV 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 3 N BONNE TERRE 37.97N 90.55W
11/02/2017 M1.00 INCH ST. FRANCOIS MO PUBLIC
CHIEF METEOROLOGIST STEVE TEMPLETON FROM
KMOV-4 PASSED ALONG A REPORT FROM ONE OF HIS
SPOTTERS OF QUARTER SIZE HAIL THREE MILES
NORTH OF BONNE TERRE.
&&
CVKINGSpecial weather statement, Nov 2, 8:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
833 PM CDT THU NOV 2 2017
ILZ065-070-030215-
Marion IL-Fayette IL-
833 PM CDT THU NOV 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND SOUTHEASTERN
FAYETTE COUNTIES UNTIL 915 PM CDT...
At 833 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kinmundy, moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Salem, Kinmundy, Farina, Omega, Stephen Forbes Station, Tonti, La
Clede, St. Peter, Alma and Brubaker.
This includes Interstate 57 in Illinois between exits 116 and 135.
LAT...LON 3861 8900 3879 8908 3891 8873 3892 8869
3868 8870
TIME...MOT...LOC 0133Z 249DEG 31KT 3873 8896
GlassThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 7:04 PM CDT | Special Weather Statement | LSX | Saint Francois | 41 min |
| Nov 2, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 29 min |
| Nov 2, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 40 min |
| Nov 2, 9:32 PM CDT | Special Weather Statement | LSX | Madison | 43 min |
| Nov 2, 9:40 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 50 min |
| Nov 2, 8:54 PM CDT | Special Weather Statement | LSX | Randolph | 51 min |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.